Itchy skin.

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Symptoms

Diabetes Symptoms Are you worried you are a diabetic? Are you diabetic and concerned about any new or different symptoms? Are you looking for a diabetes test? Please feel free to post your questions, concerns or related information in our Diabetes Symptoms section. See if any other members are going through the same issues or have already been through them and can offer you some valuable experience and advice.


Itchy skin.


Closed Thread
 
Shared Thread Thread Tools
Old 07-10-2010, 13:37   #1
Active Member
 
foxy's Avatar
 
Join Date: Nov 2009
Location: Norwich England
Posts: 28

Member Type
Type 2
Diagnosed in 2007

3 likes received
2 likes given
Angry Itchy skin.

Does anyone suffer from very itchy skin?
My daughter-in-law says her mother used to have this problem and I have noticed that if I eat spicy things that it starts up especially on my arms which are now most unsightly.Also if my "blood sugar" goes up it's even worse.

foxy is offline  
Old 07-10-2010, 15:59   #2
Senior Member
 
Richard157's Avatar
 
Join Date: Dec 2007
Location: Kingston, NY
Posts: 2,910

Member Type
Type 1
Diagnosed in 1945

814 likes received
866 likes given
Default

The only itching I get is due to dry skin on my ankles and lower legs. I rub Lubriderm with cocoa butter on my skin after taking a shower. That has caused all my itching to stop.

__________________
I have been Type 1 for 69 years. My A1c is 5.6. I pump with the MM 523 (Revel).
Richard157 is offline  
Old 07-10-2010, 17:01   #3
Junior Member
 
onaughmae's Avatar
 
Join Date: Mar 2010
Location: Texas, USA
Posts: 1,590

Member Type
Type 2
Diagnosed in 1981

43 likes received
1 likes given
Default

Diabetics as a rule tend to get dry skin which causes itching...thats the only issue I have ever had.

__________________
Cheers,
Pam
~*~*~*~*~*~*~*~*~*~*~*~*~*~*
Type 2 since age 16
A1c in March 2010 12.6%
current A1c 6.3%

Currently taking:

Metformin 1000mg twice a day
Neurontin 300mg three times a day
Cymbalta 30mg a day
Symlin injections 60 mcg before meals
pumping with the minimed Revel and novalog
Milk Thistle twice a day
Fish oil twice a day
Nexium once a day
onaughmae is offline  
Old 07-10-2010, 19:11   #4
Active Member
 
foxy's Avatar
 
Join Date: Nov 2009
Location: Norwich England
Posts: 28

Member Type
Type 2
Diagnosed in 2007

3 likes received
2 likes given
Question

Thanks for your input guys.
Have just been looking through the db complications site and noticed what I had already considered could well be the reason for my problem. This actually started when I was put on statins, in fact it was really bad then. Since coming off them this itching has continued but not as bad. The "spots" come up as little hard pimples and release a watery fluid when the top comes off. I think this could most probably be collagen problem.

Onwards and upwards!!

foxy is offline  
Old 07-13-2010, 17:25   #5
Active Member
 
Join Date: Jun 2010
Location: Connecticut, USA
Posts: 34

Member Type
Type 2
Diagnosed in 2004

3 likes received
1 likes given
Default

Quote:
Originally Posted by foxy View Post
Thanks for your input guys.
Have just been looking through the db complications site and noticed what I had already considered could well be the reason for my problem. This actually started when I was put on statins, in fact it was really bad then. Since coming off them this itching has continued but not as bad. The "spots" come up as little hard pimples and release a watery fluid when the top comes off. I think this could most probably be collagen problem.

Onwards and upwards!!
It's a type of Eczema. I have the same issue. Have had it for years and my dad had it as well. Always wondered if it was a DB complication but nothing I've read (and none of the many doctors that have looked at it for me) have ever said it was.
As I understand it, it's allergy driven. It only happens to me during spring and summer. I get it on the fingers and hands. Sometimes, a few on my toes.
Using very thick lotion (Eucerin) and steroid creams are the only real treatments. Oral steriods work great for those WITHOUT diabetes. Oral steroids will sky rocket your blood sugar.
It's itchy, painful and embarrassing. Sorry you are dealing with it too.

mediaman is offline  
Old 07-18-2010, 00:00   #6
Active Member
 
foxy's Avatar
 
Join Date: Nov 2009
Location: Norwich England
Posts: 28

Member Type
Type 2
Diagnosed in 2007

3 likes received
2 likes given
Default

No I don't think so. I have had eczema when I was younger so I know what it is like, but this is totally different.
I have got as far as finding out it is most probably Pruritis which is to do with the liver so am looking into that to find a way to detox.

foxy is offline  
Old 07-19-2010, 18:28   #7
Active Member
 
Join Date: Jun 2010
Location: Connecticut, USA
Posts: 34

Member Type
Type 2
Diagnosed in 2004

3 likes received
1 likes given
Default

Quote:
Originally Posted by foxy View Post
No I don't think so. I have had eczema when I was younger so I know what it is like, but this is totally different.
I have got as far as finding out it is most probably Pruritis which is to do with the liver so am looking into that to find a way to detox.
There are many types of eczema and they look different. What you described is EXACTLY what happens to me.
Look up Dyshidrotic Eczema. Dyshidrotic Eczema: eMedicine Dermatology

Good luck. Whatever it is...I hope you get relief.

mediaman is offline  
Old 07-20-2010, 04:36   #8
Active Member
 
Join Date: Jul 2010
Posts: 5


Default

That's not normal, have you tried asking your doctor? or if it's really serious, go to the emergency room asap!

ElanaScofield is offline  
Old 07-31-2010, 00:55   #9
Active Member
 
foxy's Avatar
 
Join Date: Nov 2009
Location: Norwich England
Posts: 28

Member Type
Type 2
Diagnosed in 2007

3 likes received
2 likes given
Default

Went for my Db checkup with the nurse and mentioned it to her, and you were right, Mediaman, it is eczema and she got the doctor in to have a look who then prescribed me some steriodal cream of the type you mention. Thankfully my arms are soo much better now. Thanks for your help.

foxy is offline  
Old 08-02-2010, 17:27   #10
Active Member
 
Join Date: Aug 2010
Location: United States
Posts: 7


Default

Hi Foxy, your daughter-in-law is right. Due to diabetes, I mean if you have a confirmed diabetes, then getting a itchy skin at these occassions is quite normal. It is a symptom of high sugar.


Last edited by Shanny; 08-02-2010 at 18:47. Reason: removal of unsolicited advertising link
sanahenk is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
*Skin Care* Terrie Diabetes Complications 3 04-09-2009 17:23
*Skin Conditions* Terrie Diabetes Complications 3 08-27-2008 19:34

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 08:03.




Powered by vBulletin®
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO